advertisement
Question
Posted by: Star | 2004/11/12

Swallowing Pills

Hi Doc

I have a problem swallowing pills. Its even worse with capsules. I panick and become terrified of swallowing that sometimes I have to spit it out and take a new one. What can I do - I will be taking anti-biotics for 3 months.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Star, have you always had this problem? How old are you and what is the neame of the antibiotic you will be taking? Let me know as a new question and we’ll take it from there. Good luck.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: Star | 2004/11/15

Thank for your suggestion - I will try it.

Reply to Star
Posted by: Hope this helps! | 2004/11/14

If your fear is because of the taste:
I've found the easiest way is to take a mouthful of water, tilt your head all the way back (that you're looking at the ceiling), open your mouth and drop the tablet in. As SOON as you hear it go "plop" - swallow all the water in one go. Doing it this way means that the tablet doesn't have time to touch any part of your mouth, and you don't get the bitter taste.
My boyfriend is also "tablet-phobic", but now manages okay, doing it this way.
I guess you could also practice with peas (??) and water... :)
Good luck!

Reply to Hope this helps!

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement